Georgia, 2015Hail and Damaging Winds in Georgia, March 31, 2015
March 31, 2015 · NWS FFC · 24 events in 15 counties and zones
A series of moderate short waves swept across Georgia in the persistent northwesterly upper-level flow interacting with a stationary front across Central Georgia. Moderate instability and steep mid-level lapse rates resulted in numerous reports of large hail and damaging thunderstorm winds during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $460,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of moderate short waves swept across Georgia in the persistent northwesterly upper-level flow interacting with a stationary front across Central Georgia. Moderate instability and steep mid-level lapse rates resulted in numerous reports of large hail and damaging thunderstorm winds during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 31, 2:03 PM EST, 47 minutes earlier.
Area forecast discussion, Mar 31, 2:03 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT TUE MAR 31 2015
.QUICK UPDATE...
TO ADD HARALSON AND CARROLL COUNTIES TO SEVERE THUNDERSTORM WATCH
NUMBER 9 THAT GOES UNTIL 8 PM THIS EVENING. STRONG STORMS
DEVELOPING IN NORTH ALABAMA HAVE A TRAJECTORY THAT MAY TRACK THEM
INTO THESE COUNTIES BETWEEN AROUND 5-6 PM IF THEY HOLD TOGETHER.
/39
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
/ISSUED AT 249 PM EDT TUE MAR 31 2015/
SPC HAS POSTED A SEVERE THUNDERSTORM WATCH FOR AREAS GENERALLY
ALONG AND SOUTH OF A FRANKLIN TO FAYETTEVILE TO SWAINSBORO LINE
UNTIL 8 PM THIS EVENING...BUT THINK WE WILL LIKELY SEE THIS THREAT
GO A BIT LONGER INTO THE EVENING. LATEST ANALYSIS AND HIRES MODEL
DATA CONTINUE TO SUPPORT THE POTENTIAL FOR ISOLATED SEVERE STORMS
FROM LATE THIS AFTERNOON INTO THE MID EVENING HOURS... AS AN UPPER
DISTURBANCE INTERACTS WITH INCREASING INSTABILITY AND AN OLD
BOUNDARY STALLED ACROSS CENTRAL GA. A FEW OF THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE... WITH STEEP MID LEVEL LAPSE
RATES... COLD AIR ALOFT AND MID LEVEL DRY AIR ALL SUPPORTING THE
POTENTIAL FOR LARGE HAIL... STRONG DOWNBURST WINDS AND FREQUENT
LIGHTNING WITH THE STRONGER STORMS. EXPECT THE MAIN SEVERE STORM
THREAT TO BE BETWEEN 4 PM AND 10 PM TODAY... AND GENERALLY IN AND
AROUND THE WATCH AREA...WHICH MEANS ATLANTA METRO AREA IS CLOSE...
SO CANNOT RULE OUT A SEVERE STORM BRUSHING THE DOWNTOWN ATLANTA
AREA. ALL INTEREST ARE ENCOURAGED TO CLOSELY MONITOR STORM
DEVELOPMENT THROUGH THE EVENING. HAVE UPDATED ZONES TO HEADLINE
THE WATCH.
OTHERWISE... THE UPPER DISTURBANCE PUSHES EAST TONIGHT... WHICH
WILL INCREASE RIDGING OVERHEAD FOR WEDNESDAY. THIS WILL HELP
REDUCE ANY THREAT OF THUNDERSTORMS ON WEDNESDAY... EXCEPT MAYBE
DOWN ALONG THE FAR SOUTHERN REACHES IN CENTRAL GA DURING THE
AFTERNOON. WILL HOLD ONTO A LOW CHANCE NEAR COLUMBUS TO MACON AND
SOUTHWARD WEDNESDAY AFTERNOON... BUT SUSPECT THE GREATER CHANCES
WILL BE SOUTH OF THE FORECAST AREA ON WEDNESDAY. AN UPPER
DISTURBANCE APPROACHING LATE WEDNESDAY NIGHT WILL WARRANT A LOW
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST ZONES
AFTER MIDNIGHT WEDNESDAY NIGHT... WITH INCREASING CHANCES INTO
THURSDAY MORNING.
A MAV AND MET BLEND ON TEMPS LOOKED GOOD THROUGH THE SHORT TERM...
SO DID NOT STRAY FAR.
39
LONG TERM /THURSDAY THROUGH TUESDAY/...
/ISSUED AT 249 PM EDT TUE MAR 31 2015/
NO CHANGES PLANNED TO EXTENDED PORTIONS. MODELS ARE IN FAIRLY
GOOD AGREEMENT WITH SOME DISCREPANCIES NOTED WITH SYSTEM FRIDAY
NIGHT INTO SATURDAY. FOR NEXT WEEK GFS BULLISH ON BRINGING GULF
MOISTURE BACK ACROSS THE AREA ON MONDAY WITH DIURNALLY DRIVEN POPS
ACROSS THE AREA ONCE AGAIN.
PREVIOUS FORECAST DISCUSSION APPENDED BELOW...
ATWELL
PREV LONG TERM DISCUSSION.../ISSUED 434 AM EDT TUE MAR 31 2015/
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE EXTENDED STARTS OFF WITH WEAKENING HIGH PRESSURE MOVING OFF
THE CAROLINA COAST WED NIGHT SETTING UP A BERMUDA LIKE RIDGE OVER
THE AREA THROUGH FRIDAY. THIS WILL SET UP NEAR ZONAL SOUTHWESTERLY
FLOW THU AND FRI. WITH DECENT DIURNAL DRIVEN INSTABILITY AND
AVAILABLE MOISTURE EXPECTING SHOWERS AND THUNDERSTORMS WITH THE
POSSIBILITY OF ISOLATED SEVERE STORMS THU AND FRI. BY FRIDAY
NIGHT A CLOSED LOW CENTER MOVING EAST THROUGH THE UPPER
MISSISSIPPI AND OHIO RIVER VALLEYS PULLS A TRAILING COLD FRONT
INTO NW GA BY 06Z SAT. THIS FRONTAL SYSTEM HAS DECENT MOISTURE
AND INSTABILITY ASSOCIATED WITH IT BUT ITS A VERY FAST MOVING
FRONT. IT MOVES ALMOST COMPLETELY THROUGH OUR CWA BY 18Z SAT. WILL
SEE SHOWERS AND ISOLATED THUNDERSTORMS FROM THIS FRONT BUT NOT TO
SURE ABOUT THE SEVERE THREAT AS IT MOVES THROUGH MAINLY AT NIGHT.
STRONG HIGH PRESSURE RIDGE BUILDS INTO THE AREA RIGHT BEHIND THIS
FRONT SAT WITH THE STATE CLEARING OUR FROM NW TO SE DURING THE
DAY. THIS RIDGE KEEPS THINGS MOSTLY CLEAR THROUGH EASTER SUN
BEFORE IT PUSHES OFF THE EASTERN SEABOARD SUNDAY NIGHT. TEMPS WILL
NEAR TO SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE EXTENDED.
01
AVIATION...
/ISSUED AT 137 PM EDT TUE MAR 31 2015/
18Z UPDATE...
VFR CONDITIONS TO PERSIST THROUGH THE PERIOD. AN UPPER DISTURBANCE
WILL MOVE ACROSS THAT STATE LATE THIS AFTERNOON AND EVENING... WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP FROM NEAR
ROME TO AROUND ATLANTA AND DOWN EAST OF MACON. A FEW STORMS COULD BE
STRONG WITH WIND GUSTS TO 35KTS OR GREATER... MAINLY BETWEEN 20Z TUE
TO 03Z WED. EXPECT THE CONVECTION TO PUSH EAST AND SOUTH OF ATL BY
04-05Z... WITH MID LEVEL CIGS SCATTERING BY 09Z TONIGHT. EXPECT SCT
MID CLOUDS BY 16-18Z WED WITH AFTN HEATING. WEST WINDS THIS
AFTERNOON AND EVENING WILL BECOME NW TONIGHT AND PERSIST ON WED.
SPEEDS AROUND 10-12KTS THIS AFTERNOON... THEN 5-8KTS TONIGHT AND
WED.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 53 79 53 72 / 20 10 20 50
ATLANTA 55 77 57 72 / 40 20 30 50
BLAIRSVILLE 48 73 49 62 / 20 10 30 60
CARTERSVILLE 51 78 56 73 / 40 20 30 60
COLUMBUS 57 80 57 80 / 50 30 20 20
GAINESVILLE 53 76 53 67 / 30 10 30 50
MACON 56 81 54 77 / 40 20 20 40
ROME 52 78 54 74 / 40 20 30 60
PEACHTREE CITY 53 79 53 75 / 50 20 30 40
VIDALIA 59 80 58 79 / 40 20 10 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BIBB...BLECKLEY...CARROLL...CHATTAHOOCHEE...
COWETA...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...
HARALSON...HARRIS...HEARD...HOUSTON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MUSCOGEE...PEACH...PIKE...PULASKI...SCHLEY...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX...
WILKINSON.
&&
SHORT TERM...39
LONG TERM....ATWELL
AVIATION...39
Hazardous weather outlook, Mar 31, 10:19 AM EST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT TUE MAR 31 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1119 AM EDT TUE MAR 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
..ISOLATED SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING...
WEATHER HAZARDS EXPECTED...
STRONG DOWNBURST WINDS... LARGE HAIL AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH THE STRONGER STORMS.
DISCUSSION...
AN UPPER DISTURBANCE WILL INTERACT WITH A STALLED FRONTAL BOUNDARY
AND INCREASING INSTABILITY DURING AFTERNOON HEATING TO PRODUCE
SCATTERED THUNDERSTORMS TODAY. A FEW STORMS COULD BECOME SEVERE...
MAINLY BETWEEN 2 PM AND 10 PM... AND GENERALLY ALONG AND WEST OF A
SUMMERVILLE TO STONE MOUNTAIN TO SWAINSBORO LINE... WHICH INCLUDES
THE ATLANTA METRO AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SERIES OF UPPER DISTURBANCES COMBINED WITH MARGINAL INSTABILITY
DURING DAYTIME HEATING WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS
EACH AFTERNOON AND EVENING THROUGH SATURDAY. STRONG GUSTY WINDS
AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 1:47 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT TUE MAR 31 2015
GAZ078-079-311915-
HARRIS GA-TALBOT GA-
247 PM EDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN HARRIS AND
TALBOT COUNTIES UNTIL 315 PM EDT...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF PINE MOUNTAIN...OR 10 MILES
NORTHWEST OF HAMILTON...MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS HARRIS AND TALBOT COUNTIES THROUGH 315 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HAMILTON...TALBOTTON...MANCHESTER...PINE MOUNTAIN...WAVERLY HALL...
WOODLAND...PINE MOUNTAIN-CALLAWAY GARDENS...JONES CROSSROADS...
PLEASANT HILL...BAUGHVILLE...OLIVE BRANCH...PINE MOUNTAIN VALLEY...
F.D. ROOSEVELT STATE PARK...WHITESVILLE-PINE LAKE AND FLINT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.
LAT...LON 3287 8511 3287 8475 3284 8470 3285 8458
3282 8444 3259 8460 3281 8514
TIME...MOT...LOC 1846Z 290DEG 32KT 3287 8500Special weather statement, Mar 31, 1:50 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT TUE MAR 31 2015
GAZ092-104-105-311915-
SUMTER GA-SCHLEY GA-DOOLY GA-
250 PM EDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN SUMTER...
SCHLEY AND DOOLY COUNTIES UNTIL 315 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELLAVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS SUMTER...SCHLEY AND DOOLY COUNTIES THROUGH 315 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
AMERICUS...ELLAVILLE...ANDERSONVILLE...NEW ERA...METHVINS...
BUMPHEAD...DRAYTON...FLINT RIVER WMA...PENNINGTON AND LA CROSSE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.
LAT...LON 3214 8440 3229 8434 3225 8422 3223 8422
3223 8414 3219 8413 3219 8409 3218 8407
3218 8405 3217 8403 3218 8403 3219 8402
3216 8390 3199 8400
TIME...MOT...LOC 1850Z 290DEG 32KT 3220 8426Special weather statement, Mar 31, 2:39 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT TUE MAR 31 2015
GAZ066-067-312000-
TROUP GA-MERIWETHER GA-
339 PM EDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL IN TROUP AND
MERIWETHER COUNTIES UNTIL 400 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STANDING ROCK...OR 8 MILES WEST OF
LAGRANGE...MOVING EAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZE SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS TROUP AND MERIWETHER COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HILLCREST...MOUNTVILLE...SAINT MARKS...ABBOTTSFORD...WARES
CROSSROADS...STATE LINE PARK...LOUISE...PIEDMONT HEIGHTS...
ODESSADALE...STOVALL AND BIG SPRINGS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.
LAT...LON 3315 8517 3315 8473 3292 8475 3299 8521
3313 8524
TIME...MOT...LOC 1937Z 275DEG 33KT 3308 8518Hail, Troup
- When
- March 31, 2:50 PM EST to 3:00 PM EST
- Where
- Troup County, 1.5 mi NNE of La Grange Callawy Ar
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.020, -85.060
The Troup County Emergency Manager reported quarter sized hail in LaGrange.
Hail, Troup
- When
- March 31, 3:00 PM EST to 3:10 PM EST
- Where
- Troup County, 1.5 mi SSW of Lees Crossing
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.030, -85.060
The public reported dime sized hail.
Hail, Troup
- When
- March 31, 3:00 PM EST to 3:10 PM EST
- Where
- Troup County, 2.07 mi S of La Grange
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -85.030
The Troup County Emergency Manager reported dime sized hail in LaGrange.
Hail, Crisp
- When
- March 31, 3:10 PM EST to 3:15 PM EST
- Where
- Crisp County, 2.15 mi NNE of Cordele Arpt
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.010, -83.760
The Crisp County Emergency Manager reported dime sized hail on I-75 near Farmers Market Road.
Hail, Crisp
- When
- March 31, 3:12 PM EST to 3:17 PM EST
- Where
- Crisp County, 2.76 mi N of Cordele Arpt
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.020, -83.770
A report of quarter size hail was received on social media.
Hail, Meriwether
- When
- March 31, 3:40 PM EST to 3:50 PM EST
- Where
- Meriwether County, 0.9 mi SW of Bulloch Crossroads
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.860, -84.640
The public reported dime sized hail near Warm Springs.
Hail, Carroll
- When
- March 31, 4:55 PM EST to 5:05 PM EST
- Where
- Carroll County, 2.7 mi SW of Whitesburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.450, -84.950
The public reported nickel sized hail near McIntosh Reserve Park.
Hail, Coweta
- When
- March 31, 4:55 PM EST to 5:00 PM EST
- Where
- Coweta County, 1.86 mi ESE of Mc Bride
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.370, -84.750
A NWS employee reported dime sized hail in the Summergrove neighborhood.
Hail, Coweta
- When
- March 31, 5:17 PM EST to 5:27 PM EST
- Where
- Coweta County, Newnan
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.370, -84.800
A report of quarter size hail in Newnan was received on social media.
Hail, Coweta
- When
- March 31, 5:25 PM EST to 5:35 PM EST
- Where
- Coweta County, 1.34 mi WNW of Sharpsburg
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.341, -84.669
WSB TV reported nickel to quarter size hail along State Highway 16 between Newnan and Turin.
Hail, Coweta
- When
- March 31, 5:27 PM EST to 5:37 PM EST
- Where
- Coweta County, 0.9 mi SW of Newnan
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.360, -84.810
The public reported ping pong ball sized hail in Newnan.
Hail, Fayette
- When
- March 31, 5:35 PM EST to 5:40 PM EST
- Where
- Fayette County, Tyrone to 1.03 mi NNE of Shake Rag
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.470, -84.600
Amateur radio operators reported quarter sized hail from Tyrone to Peachtree City.
Hail, Coweta
- When
- March 31, 5:40 PM EST to 5:55 PM EST
- Where
- Coweta County, Senoia
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.300, -84.550
The public reported quarter to half dollar sized hail in Senoia.
Hail, Troup
- When
- March 31, 6:00 PM EST to 6:10 PM EST
- Where
- Troup County, 1.16 mi E of Lees Crossing
- Measured
- 1.75 in hail
- Property damage
- $447,000
- Reported by
- Public
- Coordinates
- 33.050, -85.030
The public reported golf ball sized hail on Ridley Avenue in LaGrange.
Hail, Fannin
- When
- March 31, 6:35 PM EST to 6:45 PM EST
- Where
- Fannin County, 1.99 mi E of Oasis
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 34.915, -84.435
A CoCoRaHS observer reported pea to quarter sized hail north of Higdon.
Thunderstorm Wind, Pike
- When
- March 31, 6:55 PM EST to 7:10 PM EST
- Where
- Pike County, 1.38 mi SSE of Pedenville to 1.3 mi W of Zebulon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.100, -84.495
The Pike County 911 center reported several trees down across the county.
Thunderstorm Wind, Upson
- When
- March 31, 7:00 PM EST to 7:05 PM EST
- Where
- Upson County, 2.11 mi E of Barker Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.872, -84.284
The Upson County Emergency Manager reported trees down on Triune Mill Road near Edna Circle.
Thunderstorm Wind, Monroe
- When
- March 31, 7:04 PM EST to 7:08 PM EST
- Where
- Monroe County, 1.35 mi WNW of Bolingbroke
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 32.960, -83.820
Amateur radio operators reported a large tree blown down on Pea Ridge Road near I-475.
Hail, Houston
- When
- March 31, 7:50 PM EST to 8:00 PM EST
- Where
- Houston County, 0.69 mi N of Perry
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.460, -83.730
Amateur radio operators reported dime sized hail in Perry.
Hail, Bleckley
- When
- March 31, 7:50 PM EST to 7:55 PM EST
- Where
- Bleckley County, 1.12 mi ENE of Cochran Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.404, -83.261
The public reported penny size hail northeast of the Cochran airport.
Thunderstorm Wind, Dodge
- When
- March 31, 8:25 PM EST to 8:45 PM EST
- Where
- Dodge County, 2.3 mi SW of Eastman to 0.58 mi E of Beehive
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.178, -83.209
The Dodge County 911 center reported trees blown down in Eastman and Plainfield.
Thunderstorm Wind, Wheeler
- When
- March 31, 9:15 PM EST to 9:20 PM EST
- Where
- Wheeler County, Jordan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 32.030, -82.670
The Wheeler County 911 center reported several trees and power lines blown down across the county.
Thunderstorm Wind, Toombs
- When
- March 31, 9:25 PM EST to 9:35 PM EST
- Where
- Toombs County, 2.34 mi SW of Vidalia to 0.76 mi W of Lyons
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.195, -82.447
The Toombs County 911 center reported several trees blown down across the county.
Thunderstorm Wind, Toombs
- When
- March 31, 11:45 PM EST to 11:55 PM EST
- Where
- Toombs County, 0.56 mi ESE of Vidalia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.217, -82.411
The Toombs County 911 center reported numerous trees blown down in and around Vidalia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Alabama, March 31, 20151 death · 1 injured · $25,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in Oklahoma, March 31, 2015$23,000 · 2.75 in hail · 57 events
- Hail and Damaging Winds in Arkansas, March 31, 2015$30,000 · 2.75 in hail · 30 events
- Hail in Alabama, March 31, 20152.5 in hail · 43 events
- Hail in Oklahoma, March 31, 2015$40,000 · 2.5 in hail · 9 events
- Flash Flood and Hail in Tennessee, March 31, 2015$50,000 · 1.25 in hail · 3 events
- Wildfire in Utah, March 31, 2015$20,000 · 1 event
- Hail in Mississippi, March 31, 20152.75 in hail · 10 events
- Flash Flood and Hail in Arkansas, March 31, 20151.75 in hail · 8 events
- Damaging Winds in Georgia, March 31, 201555 kt wind · 5 events
- Winter Weather in Pennsylvania, March 31, 20154 events
- Winter Weather in New Jersey, March 31, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570673, 570667, 570668, 570654, 570655, 570663, 570647, 570648, 570649, 570650, 570652, 570661, 570651, 570677, 570658, 570665, 570679, 570664, 570662, 579614, 570657, 570680, 570666, 574017.